Doctors Lounge - Gynecology AnswersBack to Gynecology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/14/2017.
Forum Name: Gynecology
Question: mood swings on BC
|julie71784 - Wed Feb 13, 2008 3:57 pm||
ive been on ortho lo since july and my mood swings seem to be bad throughout the month worse the week before i take the non-active pills and im fine the week im off.
i experienced the same while i was on yaz but far worse. i hate the ring and am allergic to the patch, what are some other types you would recommend for me to try? or am i going to experience this with all types of BC??
|Debbie Miller, RN - Sun Feb 17, 2008 11:54 am||
I'm sorry you have had such a bad experience with the pill. Mood swings are certainly a common side effect for many women. Most hormonal methods have that risk but you might be a candidate for an IUD. The newer ones used now are very effective and safe. One type does release a small amount of hormone which may or may not effect you but the other type does not. It is an effective, easy method that may require a few months to adjust and there's no way to predict how you will do with it but it's something to consider.
Barrier methods such as condoms are the other logical choice when you do not want a hormonal method but this does require self-control, diligence, commitment on your part and the same of your partner. There are methods of natural family planning as well which require an even stricter adherence to correct use.
Good luck. Let us know if you have other questions.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.